MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97713
Medical Device Problem Codes Failure to Deliver Energy (1211); Battery Problem (2885)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient (pt) who was implanted with an implantable neurostimulator (ins).The reason for call was patient reported they are not feeling stimulation on the right side of their body since a couple days ago.Patient stated the left side is working.Patient service asked if patient had a fall or trauma and patient said in the last couple years.Agent asked patient to connect with the controller and patient said the controller show the implant is on and they can adjust the stimulation on both sides, but when they increase the stimulation on the right side they are not feeling stimulation.Agent reviewed patient services role.The issue was not resolved.The patient was redirected to their healthcare provider (hcp) to further address the issue.On (b)(6) 2024 pt called back and re-reported not feeling stimulation on the right side of their body.Pt reported the stimulation stopped working on the right side about september 2nd and they couldn't get a hold of anyone because of the holidays, so they finally got together with their rep today.They met because their stimulator wasn't working and was to call patient services to request a programmer replacement, as rep thought this was part of the problem.Patient mentioned they have an appointment with hcp next wednesday to help explain what's going on with the stimulator and get the battery changed, and the rep told them to get a patient programmer overnighted to them so they could have it with them for this appointment.Pt also mentioned the rep thinks the ins battery will be out in a month or so and they will have to get a new battery too.Agent asked if there was something specific with the programmer t hat was going on, and patient stated that they were having a lot of problems getting it to turn on.Patient clarified the programmer turns on, but it seemed like no matter where they put the antenna, they would have difficulties connecting to their ins.Patient noted they use an antenna because they have had their shoulder replaced on both shoulders, but they did try connecting to the ins with and without the antenna, but this did not make any difference.Agent had patient reset the programmer and attempt to connect to the implanted neurostimulator.Patient was able to successfully connect to their implant with the antenna a couple times and confirmed they are on group c.Patient verified no damage to the antenna cord, the programmer battery compartment, or the programmer antenna jack.Patient stated the programmer issue started 'around (b)(6).' pt stated the rep reprogrammed their ins and they now feel stimulation on their right side again.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that the implantable neurostimulator (ins) will be replaced-awaiting date and authorization.Rep saw patient (pt) in office reprogrammed to get better coverage - patient is stating 80 percent relief.Programmer was having difficulty finding ins but an agent spoke with pt and determined that it didn't need to be replaced.Healthcare provider (hcp) and office will keep us updated.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Continuation of d10: product id 97740 serial# (b)(6): product type programmer, patient medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20280042
Report Number3004209178-2024-19031
Device Sequence Number7453999
Product Code LGW
UDI-Device Identifier00643169109490
UDI-Public00643169109490
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2016
Device Model Number97713
Device Catalogue Number97713
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/30/2024
10/28/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/22/2024
11/18/2024
Date Device Manufactured03/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale